Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Have blood along with stool. Have been diagnosed IBS earlier and on mebeverine medication. Why is it?

I was diagnosed with ibs 4 months ago and doctor gave me mebeverine tablets to take. I fluctuate between constipation and diarrhea when ibs kicks in. But today i had normal stool but when wiped i has bright blood on tissue. I wiped later to see if any more blood and had another blood streak. Then after I went toilet again later in day when i wiped blood again. Im worried if this is anything serious.
Asked On : Fri, 5 Apr 2013
Answers:  1 Views:  67
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
General & Family Physician 's  Response
Hello and welcome to HCM.

Thank you for your query.

The first and foremost thing you need to know is the fact that IBS includes two conditions. They are: ulcerative colitis(UC) and Crohn's disease (CD). Now let me explain the presence of blood, that you saw, and why this happens.

In UC, when the whole colon is involved, there is a slowly progressing ulcer, thus, the body's defense mechanism tries to repair that ulcer, resulting in the development of pseudo polyps. This ulcer moves in a horizontal direction, damaging blood vessels, which results in blood seen in the diarrhea intermittently.

Whereas in Crohn's disease (CD), there is an apthous ulcer which moves in a vertical fashion, and once this ulcer reaches sub-mucosal blood vessels, blood is seen in the stool.

So the blood that you have observed is part of the development of the condition that you have been diagnosed with. You could inform your treating doctor, who will then know the stage of your condition. Just to keep him well informed. I hope I have explained this well enough.

I hope I have succeeded in providing the information you were looking for. Please feel free to write back to me for any further clarifications. I would gladly help you.

Best wishes.
Answered: Wed, 15 May 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor